Alert archive / Wisconsin / Gale Warnings in 2013
Gale Warning 17, NWS Milwaukee, WI
NWS Milwaukee, WI issued this gale warning at Nov 8, 2013, 3:41 PM CST. It took effect at Nov 8, 2013, 6:00 PM CST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 8, 2013, 3:41 PM CST (21:41 UTC)
- In effect from
- Nov 8, 2013, 6:00 PM CST
- Expired
- Nov 9, 2013, 3:46 AM CST
- In force
- 10 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
497 WHUS73 KMKX 082141 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 341 PM CST FRI NOV 8 2013 ...STRONG LOW PRESSURE MOVING THROUGH THE REGION... .A STRONG LOW PRESSURE SYSTEM WILL TRACK FROM THE EASTERN DAKOTAS EAST INTO LAKE SUPERIOR TONIGHT...THEN INTO ONTARIO CANADA BY LATE SATURDAY AND SATURDAY NIGHT. STRONG SOUTH TO SOUTHEAST WINDS WILL PRECEDE THE LOW PRESSURE SYSTEM THIS EVENING...THEN BACK TO THE SOUTHWEST LATER TONIGHT...AND TO THE WEST NORTHWEST ON SATURDAY AND SATURDAY NIGHT BEFORE DIMINISHING. A SMALL CRAFT ADVISORY WILL BE NEEDED FOR SATURDAY AND SATURDAY NIGHT. WAVES OF 3 TO 7 FEET ARE EXPECTED BY LATER TONIGHT AND EARLY SATURDAY...BEFORE SLOWLY BEING PUSHED TOWARD AND OVER THE OPEN WATERS OF LAKE MICHIGAN. THEY ARE EXPECTED TO DIMINISH LATER SATURDAY AND SATURDAY NIGHT. LMZ643>646-090545- /O.UPG.KMKX.SC.Y.0091.131109T0000Z-131110T1500Z/ /O.NEW.KMKX.GL.W.0017.131109T0000Z-131109T1200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 341 PM CST FRI NOV 8 2013 ...GALE WARNING IN EFFECT UNTIL 6 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 6 AM CST SATURDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS: SOUTH TO SOUTHEAST WINDS TO 30 KNOTS THIS EVENING...VEERING SOUTHWEST LATER TONIGHT. FREQUENT GUSTS TO 35 KNOTS. WINDS WILL VEER WEST NORTHWEST 15 TO 25 KNOTS...WITH FREQUENT GUSTS TO 30 KNOTS ON SATURDAY AND SATURDAY NIGHT. * WAVES: BUILDING TO 4 TO 7 FEET LATE TONIGHT AND EARLY SATURDAY...THEN DIMINISHING TO 3 TO 6 FEET ON SATURDAY...AND 2 TO 4 FEET SATURDAY NIGHT...AS WINDS TURN OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WOOD WWW.WEATHER.GOV/MKX
2 follow-up statements
013 WHUS73 KMKX 090332 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 932 PM CST FRI NOV 8 2013 ...STRONG LOW PRESSURE MOVING THROUGH THE REGION... .A STRONG LOW PRESSURE SYSTEM WILL TRACK EAST ACROSS LAKE SUPERIOR LATE TONIGHT THROUGH SATURDAY. SOUTH WINDS GUSTING TO GALE FORCE WILL PRECEDE THE LOW PRESSURE SYSTEM THIS EVENING...THEN BACK TO THE SOUTHWEST LATER TONIGHT. THE WINDS WILL ONLY SLIGHTLY WEAKEN AND COME FROM THE WEST TO NORTHWEST ON SATURDAY AND SATURDAY NIGHT BEFORE DIMINISHING. A SMALL CRAFT ADVISORY WILL BE NEEDED FOR SATURDAY AND SATURDAY NIGHT AFTER THE GALE FORCE WIND GUSTS HAVE ENDED. WAVES OF 3 TO 7 FEET ARE EXPECTED BY LATER TONIGHT AND EARLY SATURDAY...BEFORE SLOWLY BEING PUSHED TOWARD AND OVER THE OPEN WATERS OF LAKE MICHIGAN. THEY ARE EXPECTED TO DIMINISH LATER SATURDAY AND SATURDAY NIGHT. LMZ643>646-091145- /O.CON.KMKX.GL.W.0017.000000T0000Z-131109T1200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 932 PM CST FRI NOV 8 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY. * WINDS: SOUTH WINDS TO 25 KNOTS THIS EVENING... VEERING SOUTHWEST LATER TONIGHT. FREQUENT GUSTS TO 35 KNOTS. WINDS WILL VEER WEST NORTHWEST 15 TO 25 KNOTS...WITH FREQUENT GUSTS TO 30 KNOTS ON SATURDAY AND SATURDAY NIGHT. * WAVES: BUILDING TO 4 TO 7 FEET LATE TONIGHT AND EARLY SATURDAY...THEN DIMINISHING TO 2 TO 4 FEET SATURDAY AFTERNOON...AS WINDS TURN OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ MG WWW.WEATHER.GOV/MKX
148 WHUS73 KMKX 090946 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 346 AM CST SAT NOV 9 2013 ...GALES SUBSIDING BUT REMAINING WINDY THROUGH TONIGHT... .LOW PRESSURE THAT BROUGHT SOUTHWEST GALES OVERNIGHT WILL MOVE ACROSS LAKE SUPERIOR TODAY AND THEN INTO ONTARIO TONIGHT. HIGH PRESSURE WILL BUILD ACROSS THE DAKOTAS TODAY AND INTO IOWA TONIGHT. A STRONG PRESSURE GRADIENT WILL REMAIN OVER LAKE MICHIGAN THROUGH TONIGHT...WITH GUSTY WEST WINDS GRADUALLY TURNING TO NORTHWEST TONIGHT. LMZ643>646-091700- /O.CAN.KMKX.GL.W.0017.000000T0000Z-131109T1200Z/ /O.NEW.KMKX.SC.Y.0092.131109T0946Z-131110T1200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 346 AM CST SAT NOV 9 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST SUNDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST SUNDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS: VEERING TO THE WEST 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS TODAY AND GRADUALLY VEERING TO NORTHWEST TONIGHT AT SIMILAR SPEEDS. MEASURED GUSTS OVERNIGHT INCLUDE 41 KNOTS AT THE SOUTH MID LAKE BUOY EAST OF RACINE...33 KNOTS AT SHEBOYGAN AND MILWAUKEE HARBORS...AND 29 KNOT KNOTS AT KENOSHA HARBOR. * WAVES: WAVES SUBSIDING TO 3 TO 6 FEET TODAY AND 2 TO 4 FEET TONIGHT WITH HIGHEST WAVES TOWARD OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX CRAVEN
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this gale warning went out at Nov 8, 3:41 PM CST, 0 minutes earlier.
Area forecast discussion, Nov 8, 3:41 PM CST, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 341 PM CST FRI NOV 8 2013 .TONIGHT AND SATURDAY...FORECAST CONFIDENCE IS MEDIUM. AREA RADARS SHOWING ELONGATED AREA OF ENHANCED REFLECTIVITY FROM NORTHWEST TO CENTRAL WISCONSIN...ASSOCIATED WITH 850MB TO 700MB FOCUSED WARM AIR ADVECTION AND FRONTOGENESIS RESPONSE. AIR BELOW 10000 FEET IS DRY...SO JUST SOME SPRINKLES ARE EXPECTED ACROSS THE FAR NORTHERN COUNTIES LATE THIS AFTERNOON WITH THIS FEATURE. MAIN 500MB SHORTWAVE TROUGH IS OVER CENTRAL SOUTH DAKOTA...AND IS EXPECTED TO SLIDE EAST ACROSS THE AREA LATER THIS EVENING AND OVERNIGHT. ALL SHORT TERM MODELS ARE IN GOOD AGREEMENT WITH THIS FEATURE MOVING EAST THROUGH THE AREA. STRONG UPWARD VERTICAL MOTION IN THE LOW AND MID LEVELS. RAP/GFS FORECAST SOUNDINGS ARE SHOWING THE AIR COLUMN NEARLY SATURATING DOWN TO THE SURFACE WHILE THE SHORTWAVE MOVES THROUGH...ESPECIALLY IN THE NORTHERN AND EASTERN COUNTIES. ALL SYNOPTIC MODELS EXCEPT THE NAM GIVE LIGHT QPF TO THE AREA BETWEEN 02Z AND 10Z SATURDAY. HRRR AND OTHER MESOSCALE MODELS SUPPORT SOME LIGHT SHOWER ACTIVITY MOVING THROUGH THE NORTHERN AND EASTERN PORTIONS OF THE AREA DURING THIS TIME. KEPT MAINLY SCATTERED POPS GOING FOR THESE AREAS TONIGHT. MAY NEED TO BUMP UP POPS SOME...IF AIR COLUMN BECOMES MORE SATURATED WITH THE STRONG LIFT MOVING THROUGH THE AREA. GUSTY SOUTH TO SOUTHEAST WINDS WILL VEER SOUTHWEST TONIGHT...WITHIN STRONG WARM AIR ADVECTION REGIME. TEMPERATURES SHOULD REMAIN STEADY TONIGHT OR RISE A BIT. WINDS WILL THEN VEER WEST NORTHWEST ON SATURDAY...REMAINING GUSTY WITHIN TIGHT PRESSURE GRADIENT. HIGHS SHOULD RISE INTO THE UPPER 40S TO LOWER 50S WITH PARTIAL SUNSHINE. .SHORT TERM...SATURDAY NIGHT THROUGH MONDAY. SATURDAY NIGHT AND SUNDAY...FORECAST CONFIDENCE HIGH. COLD AIR ADVECTION BEHIND SHORT WAVE...DEPARTING TO THE EAST FROM NRN WISCONSIN AT THE BEGINNING OF THE PERIOD...BRINGS 925 MB TEMPS DOWN TO -1C TO -3C BY 12Z SUNDAY. WESTERLY WINDS STAY IN THE 10-15 MPH RANGE UNTIL MIDNIGHT...AND AROUND 10 MPH THROUGH DAYBREAK...WITH THE MIXING HELPING TO HOLD LOWS IN THE UPPER 20S TO LOWER 30S. QUIET...SUNNY DAY SUNDAY WITH WINDS EASING AS A RIDGE OF HIGH PRESSURE CENTERED TO THE SOUTH NOSES INTO THE STATE...THEN DROPS SOUTHEAST AS LOW PRESSURE CROSSES SOUTHERN CANADA...WITH A TRAILING COLD FRONT MOVING INTO NW WISCONSIN BY 00Z MONDAY. HIGH TEMPERATURES RISE INTO THE MID 40S WITH SLIGHTLY MODERATING 925MB TEMPERATURES THOUGH WARM AIR ADVECTION AHEAD OF THE FRONT DOES NOT KICK IN FULLY UNTIL SUNDAY NIGHT. SUNDAY NIGHT AND MONDAY...FORECAST CONFIDENCE MEDIUM. NON-DIURNAL TEMPERATURE TREND WITH THE WARM AIR ADVECTION...WITH LOWS ONLY DIPPING INTO THE MID TO UPPER 30S SUNDAY NIGHT...THEN HOLD STEADY IN THE NW WHILE REACHING THE MID-40S SOUTHEAST EARLY AHEAD OF THE COLD FRONT...WITH FALLING AFTERNOON TEMPERATURES AS THE ARCTIC-ORIGIN AIR SPREADS ACROSS THE UPPER LAKES. BETTER OMEGA POST-FRONTAL WITH SLOPED FRONTOGENETIC FORCING AND DCVA WITH SHORT WAVE TROUGH. HAVE CHANCE POPS FOR NOW AS CROSS SECTIONS AND FORECAST SOUNDINGS SHOW A NARROW DRY WEDGE BETWEEN 900 MB AND 850 MB THAT MAY LIMIT PRECIPITATION TO JUST SPRINKLES/FLURRIES. .LONG TERM... .LONG TERM...MONDAY NIGHT THROUGH FRIDAY. FORECAST CONFIDENCE MEDIUM TO HIGH. ANY LINGERING PCPN WILL EXIT TO THE SOUTHEAST BY EARLY MONDAY EVENING...WITH A COLD QUIET WEEK UNDER NNW UPPER FLOW THAT ALLOWS A BROAD HIGH PRESSURE TO SETTLE OVER THE CENTRAL PORTION OF THE COUNTRY. LOWS IN THE LOW 20S AND TEENS SLOWLY RISE INTO THE MID TO UPPER 20S LATE IN THE WEEK...WITH HIGHS STRUGGLING TO BREAK OUT OF THE 30S UNTIL THURSDAY...WHEN THEY REACH THE LOWER 40S AS FLOW TURNS MORE WESTERLY. MID RANGE MODELS SHOW SOME SIGNIFICANT DIFFERENCES TO WAVE MOVING THROUGH THE MIDDLE OF THE COUNTRY. WILL GO WITH A CONSENSUS BLEND THAT BRINGS MID 40S HIGHS NEXT FRIDAY...AND PRECIPITATION CHANCES BACK IN NEXT FRIDAY NIGHT. && .AVIATION/00Z TAFS/... VFR CONDITIONS ARE EXPECTED AT TAF SITES TONIGHT AND SATURDAY. MIDDLE TO HIGH CLOUDS WILL CONTINUE TO SPREAD EAST ACROSS THE AREA INTO THE EVENING. SOUTH TO SOUTHEAST WINDS WILL GRADUALLY INCREASE AND BECOME GUSTY BY EARLY THIS EVENING. GUSTY SOUTH TO SOUTHEAST WINDS THIS EVENING WILL SHIFT SOUTHWEST LATER TONIGHT. GUSTS TO AROUND 25 KNOTS ARE EXPECTED. THE WINDS WILL THEN VEER TO THE WEST NORTHWEST ON SATURDAY...REMAINING GUSTY. LOW LEVEL WIND SHEAR CONDITIONS ARE EXPECTED TONIGHT AT MADISON...AND TONIGHT INTO EARLY SATURDAY AT THE EASTERN SITES...WITH 1000 FOOT ABOVE GROUND LEVEL WINDS AROUND 50 KNOTS. THIS WILL BE MAINLY SPEED SHEAR...AS THE DIRECTION WILL BE NEARLY THE SAME AS AT GROUND LEVEL. MAY SEE RAIN SHOWERS WITH VFR CONDITIONS OCCUR BETWEEN 02Z AND 10Z SATURDAY...WITH A PASSING TROUGH OF LOW PRESSURE. LEFT VICINITY SHOWERS IN TAFS FOR NOW. VFR CEILINGS SHOULD SCATTER OUT SATURDAY MORNING...WITH MVFR BROKEN DIURNAL CUMULUS EXPECTED BY SATURDAY AFTERNOON. && .MARINE... UPGRADED SMALL CRAFT ADVISORY TO A GALE WARNING FROM 00Z TO 12Z SATURDAY. THE TIGHT PRESSURE GRADIENT FROM THE PASSING LOW MOVING THROUGH THE REGION WILL BRING GUSTY SOUTH TO SOUTHEAST WINDS BY THIS EVENING...VEERING SOUTHWEST LATER TONIGHT...THEN WEST NORTHWEST ON SATURDAY. FREQUENT GUSTS TO 35 KNOTS ARE EXPECTED TONIGHT...WITH GUSTS TO AROUND 30 KNOTS ON SATURDAY. HIGH WAVES OF 4 TO 7 FEET ARE EXPECTED BY LATER TONIGHT AND EARLY SATURDAY...THEN SHOULD BE PUSHED OUT TOWARD OR OVER THE OPEN WATERS LATER ON SATURDAY WITH THE OFFSHORE FLOW. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...GALE WARNING UNTIL 6 AM CST SATURDAY FOR LMZ643>646. && TONIGHT/SATURDAY AND AVIATION/MARINE...WOOD SATURDAY NIGHT THROUGH FRIDAY...REM
Hazardous weather outlook, Nov 8, 3:33 AM CST, 12 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 333 AM CST FRI NOV 8 2013 WIZ046-047-051-052-056>060-062>072-090945- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 333 AM CST FRI NOV 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THE NEXT SEVEN DAYS. LMZ643>646-090945- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 333 AM CST FRI NOV 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY GOES INTO EFFECT TONIGHT DUE TO BRISK SOUTH WINDS AND BUILDING WAVES AHEAD OF AN APPROACHING LOW PRESSURE SYSTEM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT THROUGH MID-MORNING ON SUNDAY AS BRISK NORTHWEST WINDS OVERSPREAD THE AREA ON SATURDAY IN THE WAKE OF THE LOW PRESSURE SYSTEM PASSING BY TO OUR NORTH. WWW.WEATHER.GOV/MKX
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 8, 3:05 AM CST | Small Craft Advisory | MKX | 13 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.